Alert archive / Montana / Winter Storm Watches in 2006
Winter Storm Watch 21, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Oct 19, 2006, 4:21 AM MDT for 7 counties in Montana. It took effect at Oct 20, 2006, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 19, 2006, 4:21 AM MDT (10:21 UTC)
- In effect from
- Oct 20, 2006, 12:00 AM MDT
- Expired
- Oct 19, 2006, 12:06 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 44 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 191021 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 421 AM MDT THU OCT 19 2006 .LATE TONIGHT THROUGH FRIDAY A DIGGING UPPER LEVEL TROUGH AND ASSOCIATED NORTHERLY 120KT JET WILL BRING MOUNTAIN SNOW ALONG THE DIVIDE ABOVE 5500 FEET. THE CITY OF BUTTE HOWEVER WILL BE SHADOWED BY THIS FLOW AND WILL NOT BE INCLUDED IN THE WATCH...JUST THE MOUNTAINS NORTH AND WEST OF BUTTE. MTZ043-191830- /O.NEW.KMSO.WS.A.0021.061020T0600Z-061021T0000Z/ POTOMAC/SEELEY LAKE REGION- 421 AM MDT THU OCT 19 2006 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. 6 TO 10 INCHES OF SNOW ARE POSSIBLE ABOVE 5500 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ007-191830- /O.NEW.KMSO.WS.A.0021.061020T0600Z-061021T0000Z/ BUTTE/BLACKFOOT REGION- 421 AM MDT THU OCT 19 2006 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. THE MOUNTAINS OF THE BUTTE AND BLACKFOOT REGIONS HAVE THE POTENTIAL TO SEE BETWEEN 6 TO 10 INCHES OF SNOW BY LATE FRIDAY AFTERNOON. THE CITY OF BUTTE HOWEVER WILL BE SHADOWED BY THIS FLOW AND IS NOT INCLUDED IN THE WATCH. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ002-191830- /O.NEW.KMSO.WS.A.0021.061020T0600Z-061021T0000Z/ WEST GLACIER REGION- 421 AM MDT THU OCT 19 2006 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 5500 FEET...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. 6 TO 10 INCHES OF SNOW ARE POSSIBLE ABOVE 5500 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS45 KMSO 191806 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1206 PM MDT THU OCT 19 2006 MTZ002-043-200300- /O.UPG.KMSO.WS.A.0021.061020T0600Z-061021T0000Z/ /O.NEW.KMSO.WS.W.0010.061020T0600Z-061021T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1206 PM MDT THU OCT 19 2006 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED ABOVE 5000 FEET. WEST TO NORTHWEST WINDS 15 TO 25 MPH IN THE HIGHER ELEVATIONS WILL ALSO CAUSE REDUCED VISIBILITY WITH BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. HUNTERS AND BACKPACKERS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. $$ MTZ007-200300- /O.UPG.KMSO.WS.A.0021.061020T0600Z-061021T0000Z/ /O.NEW.KMSO.SN.Y.0025.061020T0600Z-061021T0000Z/ BUTTE/BLACKFOOT REGION- 1206 PM MDT THU OCT 19 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 5000 FEET THROUGH FRIDAY. THE CITY OF BUTTE HOWEVER WILL BE SHADOWED BY THE WIND FLOW AND IS NOT INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. HUNTERS AND BACKPACKERS IN THE BACK COUNTRY SHOULD BE PREPARED FOR WINTER WEATHER CONDITIONS. $$ MTZ006-200300- /O.NEW.KMSO.SN.Y.0025.061020T0600Z-061021T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1206 PM MDT THU OCT 19 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 5000 FEET THROUGH FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. HUNTERS AND BACKPACKERS IN THE HIGHER ELEVATIONS SHOULD BE PREPARED FOR WINTER WEATHER CONDITIONS. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Oct 19, 3:23 AM MDT, 58 minutes earlier.
Area forecast discussion, Oct 19, 3:23 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
323 AM MDT THU OCT 19 2006
.SHORT TERM...WET AND COOL CONDITIONS WILL BE THE STORY OVER THE
NEXT 24 TO 36 HOURS ACROSS THE INTERMOUNTAIN WEST AS A TROUGH AND
ASSOCIATED 120KT JET PUSH THROUGH THE REGION. A WAVE AHEAD OF MAIN
SYSTEM WILL MOVE OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS
MORNING WITH GOOD MID LEVEL WARM LAYER TO PRODUCE WIDESPREAD LIGHT
RAIN. BY THIS AFTERNOON...THE INTERMOUNTAIN WEST WILL BEGIN TO
FEEL THE AFFECTS OF STRONG JET NOSING INTO THE REGION. GOOD LIFT
ASSOCIATED WITH THE JET WILL HELP ENHANCE RAIN OVER THE REGION
THIS AFTERNOON AND EVENING. LATE TONIGHT THROUGH FRIDAY IS
EXPECTED TO HAVE THE HEAVIEST PRECIPITATION ACROSS THE REGION.
WITH THE JET ORIENTED OVER THE MONTANA/IDAHO BORDER...SOME COOLER
AIR WILL BE ABLE TO SPILL OVER THE DIVIDE AND LOWER SNOW LEVELS
SOME. THE COOLER AIR COMBINED WITH OROGRAPHIC ENHANCEMENT OF
PRECIPITATION FROM THE JET HAS PROMPTED THE ISSUANCE OF A WINTER
STORM WATCH ABOVE 5500 FEET FOR THE DIVIDE ZONES. THE CITY OF
BUTTE HOWEVER WILL BE SHADOWED BY THIS FLOW AND WILL NOT BE
INCLUDED IN THE WATCH...JUST THE MOUNTAINS NORTH AND WEST OF
BUTTE. FRIDAY NIGHT...THE JET WILL BEGIN TO TRANSITION TO THE
EAST...KEEPING SHOWERS GOING ALONG THE DIVIDE...BUT ENDING SHOWERS
OVER NORTH CENTRAL IDAHO AND EXTREME WESTERN MONTANA.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...EXITING JET WILL KEEP SHOWERS
ALONG THE CONTINENTAL DIVIDE AND ACROSS SOUTHWEST MONTANA INTO
SUNDAY. SATURDAY NIGHT SKIES WILL BE CLEARING FROM NORTHWEST TO
SOUTHEAST...AND WITH RECENT PRECIPITATION EXPECT VALLEY FOG TO BE
DEVELOPING AND REFORM AGAIN ON SUNDAY NIGHT. MONDAY THROUGH
TUESDAY A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION.
CONDITIONS LOOK TO REMAIN DRY WITH TEMPERATURES SLIGHTLY BELOW
NORMAL. MODELS CONTINUE TO ADVERTISE ANOTHER SYSTEM MOVING INTO
THE PACIFIC NORTHWEST LATE TUESDAY AND WEDNESDAY. CONTINUED TREND
OF INCREASING CLOUDS AND THE CHANCES OF PRECIPITATION.
&&
.AVIATION...LOWER CEILING AND AREAS OF REDUCED VISIBILITIES IN
STRATIFORM PRECIPITATION WILL CONTINUE OVERNIGHT ACROSS MUCH OF
NORTHWEST AND WEST-CENTRAL MONTANA...AS WELL AS PORTIONS OF
NORTH-CENTRAL IDAHO...OBSCURING MOUNTAINS AND PASSES. PLEASE SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM MIDNIGHT TO 6 PM FRIDAY ABOVE 5500
FEET FOR BUTTE/BLACKFOOT REGION...POTOMAC/SEELEY LAKE REGION
AND WEST GLACIER REGION.
ID...NONE.
&&
SHORT TERM...MEAD
LONG TERM...MEAD
AVIATION...MEADHazardous weather outlook, Oct 18, 4:26 AM MDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 426 AM MDT WED OCT 18 2006 IDZ005>010-MTZ001>007-043-182230- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 326 AM PDT WED OCT 18 2006 /426 AM MDT WED OCT 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDS WITH ISOLATED SHOWERS...MAINLY THIS AFTERNOON. SHOWERS BECOMING SCATTERED OVERNIGHT. . .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG DISTURBANCE WILL MOVE THROUGH THE AREA THURSDAY THROUGH EARLY FRIDAY. SIGNIFICANT PRECIPITATION IS EXPECTED WITH THIS SYSTEM. HOWEVER...IT APPEARS THAT SNOW LEVELS WILL REMAIN JUST ABOVE MAJOR IMPACT AREAS LIKE MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 12:06 PM MDT | Snow Advisory | MSO | Deer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow | 15 hr |
| Oct 19, 12:06 PM MDT | Winter Storm Warning | MSO | Flathead, Granite, Lake, Missoula, Powell | 15 hr |
Nearby
Winter Storm Watches in Montana, 2006Every winter storm watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.